MAUDE Adverse Event Report: SOPHYSA POLARIS; POLARIS ADJUSTABLE VALVE

SOPHYSA POLARIS; POLARIS ADJUSTABLE VALVE
Model Number SPVA
Medical Device Problem Code Device Difficult to Program or Calibrate (1496)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sophysa has received the returned piece and the product in question has been examined according to our quality control procedure: visual check: valve in original packaging, in position 5.Pressure control: the valve has been tested through the shell by 2 different operators according to our testing procedure (from position l to h then from position h to l).During these tests, we observed difficulties of programming even if programming was possible after several tests.The valve is 100% controlled (pressure/flow characteristics, visual controls, etc.) during the manufacturing.A review of the fabrication record showed no anomalies.The valve doesn't meet its specifications concerning pressure setting.
 
Event or Problem Description
The adjustable valve could not be adjusted in its sterile packaging.It has not been implanted, and was returned to the manufacturer in its original packaging.

Brand Name
POLARIS
Common Device Name
POLARIS ADJUSTABLE VALVE
Manufacturer (Section D)
SOPHYSA
5 rue guy moquet
orsay, 91400
FR  91400
MDR Report Key5942479
Report Number3001587388-2016-16200
Device Sequence Number13783013
Product Code JXG
UDI-Device Identifier03760124131307
UDI-Public3760124131307
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K141227
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Model NumberSPVA
Device Catalogue NumberSPVA
Device Lot NumberC0231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2016
Initial Report FDA Received Date09/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;